MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL CURVED RAE-4.3-3.0-10; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL CURVED RAE-4.3-3.0-10; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35161
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Extubate (2402)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 14-aug-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp (b)(4).
 
Event or Problem Description
It was reported the endotracheal tube (ett) was found to be kinked after intubation.It became difficult to manually ventilate the patient despite correct ett placement being confirmed.The patient was extubated and reintubated.When the ett was removed and replaced, it was found to have a soft section parallel with words "microcuff." there was no reported injury.
 
Additional Manufacturer Narrative
The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided.A root cause was not identified all information reasonably known as of 26-oct-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, cm9277002, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Ten unused representative samples for this complaint were returned.The samples were received in unopened product pouches inside a labeled product carton.The representative samples were evaluated.The test samples were evaluated and found to pass the test criteria.Root cause could not be determined.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL CURVED RAE-4.3-3.0-10
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10418006
Report Number3011270181-2020-00111
Device Sequence Number19599517
Product Code BTR
UDI-Device Identifier00609038351612
UDI-Public00609038351612
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model Number35161
Device Catalogue NumberN/A
Device Lot NumberCM9277002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/30/2020
06/22/2021
08/11/2021
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date10/27/2020
07/14/2021
09/03/2021
Patient Sequence Number1